# SDR 2006FA0000095

- Difficulty date: October 29, 2005
- Submitted: January 30, 2006
- Operation: General aviation
- Aircraft: N201VE
- Make and model: Mooney M20J
- Aircraft serial: 240395
- Engine: Lyc IO360A1A
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Transmitter
- Part number: AK450
- Part serial: 459269
- Condition: Inoperative
- Location: Elt
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ELT TRANSMITTER WAS REMOVED DURING ANNUAL FOR BATTERY REPLACEMENT AND TESTING.  UPON REMOVAL THE ELT WENT OFF WHEN TURNED UPSIDE DOWN.  PIECES CAN BE HEARD RATTLING AROUNG INSIDE UNIT.  SUSPECT G-SWITCH CAME LOOSE.  THIS IS OUT 2ND EXPERIENCE OF SAME CONDITION.  LOOSE COMPONENT INSIDE RATTLING AROUND.  FIRST UNIT, ELT DID NOT ACTIVATE.  UNIT IS APPROXIMATELY 4 YEARS OLD.  TREND OF FAILURES ON THIS MAKE AND MODEL OF ELT.  SUSPECT INTERNAL DETERIORATION OF COMPONENT SECURITY.  (K)
